Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 8, 2021, 1:17 PM CDT for Calumet County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 8, 2021, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:19 PM CDT | TSTM WND GST 40 | 2 Nnw Quinney, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WWUS83 KGRB 081817
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
117 PM CDT Tue Jun 8 2021
WIZ038-048-049-081900-
Calumet WI-Outagamie WI-Winnebago WI-
117 PM CDT Tue Jun 8 2021
...SPECIAL WEATHER STATEMENT...
At 114 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Kimberly to Stickbridge to Fond Du Lac. Movement
was west at 10 mph.
Very heavy rain and wind gusts to 30 mph will be possible with these
storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, Central
Lake Winnebago, Northern Lake Winnebago, Darboy and High Cliff State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake WInnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8864 4427 8860 4431 8819 4424 8819
4424 8818 4396 8822 4394 8824 4394 8840
4389 8840
TIME...MOT...LOC 1814Z 070DEG 10KT 4422 8827 4395 8830 4376 8844
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 8, 12:45 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1245 PM CDT Tue Jun 8 2021 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 344 AM CDT Tue Jun 8 2021 Continued very warm and rather humid with isolated to scattered afternoon and evening thunderstorms the next few days. Turning a little cooler and less humid over the weekend. The main westerlies across North America were comprised of a seasonably deep trough near the West Coast and a large, flat ridge over the central and eastern part of the continent. The main change during the next few days will be for the ridge to build northward/sharpen a bit from the Northern Plains into the Canadian Prairies, allowing downstream troughing to form over New England and eastern Canada. The ridge will likely flatten and then rebuild again during the latter half of the period, perhaps shifting a little westward in the process. Very warm and rather humid conditions will continue for several more days. A little cooler and less humid conditions will arrive during the weekend and persist into early next week as the upper flow tilts northwest and the forecast area becomes situation on the southwest edge of an Canadian air mass dropping southeast toward New England. The humid air across the area early in the period will support some locally heavy rainfall with isolated convection. But the coverage of the precipitation will be limited so some locations will end up with below normal amounts. && .SHORT TERM...Today...Tonight...and Wednesday Issued at 344 AM CDT Tue Jun 8 2021 The forecast area will remain between the main westerlies to the north and a weak/diffuse upper trough over the Middle Mississippi and Lower Ohio Valley regions throughout the short-term portion of the forecast. Diurnal destabilization combined with low-level convergence near small scale boundaries will result in isolated to perhaps scattered convection--especially during the afternoon and evening hours. Shear will be weak, so organized severe storms are not expected. But PWATs generally around 1.5 inches combined with the slow movement of the storms may allow for some locally heavy rainfall. Coverage of the storms will probably be greater today and lower on Wednesday as the upper trough will begin edging away from the area by that time. Persistence will probably work pretty well for temperatures. The exception will be east-central Wisconsin on Wednesday, when a bit stronger gradient onshore flow will probably result in a little cooler temperatures near Lake Michigan, and the cooling spreading farther inland. Of the guidance products, the NBM has been verifying best lately (and is very close to persistence) so used it for a starting point. It also seemed to do a good job of capturing the expected the cooling lakeside on Wednesday. .LONG TERM...Wednesday Night Through Monday Issued at 344 AM CDT Tue Jun 8 2021 Summer-like temps, along with a some humidity, will continue into Friday, then cooler and less humid air arrives by Monday. Still some disagreement on just how much of a cool shot of air it will be. Chances for showers and storms increase late in the week then again early next week. Wednesday night into Thursday night...any lingering showers or storms will end during the evening hours, with mainly dry conditions expected the rest of the night. Yet another night of mild temps are expected with lows mainly in the 60s. Dewpoints will remain in the upper 50s to middle 60s, making for a fairly muggy night as well. On Thursday, the surface frontal boundary looks to be or will slowly push into northern WI through the day. This should be enough to kick off some scattered showers and storms, especially in the afternoon and evening. Only the ECMWF not on board with this idea. Lingering activity is possible near the boundary into Thursday night. Will bump up PoPs for much of northern WI. Could get some more isolated activity along the lake breeze boundary and outflows from the stronger collapsing storms as well. Appears will be on the northern fridge of an upper low and its associated deeper moisture meandering over IL/IN, but models are keeping any showers activity with it south of the area. Despite 1000-1500 J/kg of CAPE, bulk shear remains very low (under 15 kts), so the organized severe weather threat will remain low. Slow moving storms are expected, with heavy rain the main threat. The flooding threat will be rather low due to the recent relatively dry conditions and the isolated nature of the stronger storms. Plus, the most organized convection looks to be in the Northwoods, which is least susceptible to flooding. The stronger storms could produce some brief gusty winds as they collapse. Wet bulb zero heights will remain pretty high near 10,000 feet and with weak shear/updrafts, it will be hard to get anything other than some small hail. It will remain very warm and somewhat humid. 850mb temps hover between 17-19C, supporting highs in the mid 80s to low 90s. Friday into Saturday...as the upper ridge breaks down over the Plains, heights will fall and a piece of shortwave energy will track into the western Great Lakes. Surface pattern will be a little messy by this point, as the location of boundaries is uncertain at this time. NAM actually showing the boundary pushing south of the area in the morning, but other guidance is farther north to varying degrees. Could have some shower/storm activity through the day associated with the left over boundaries, increasing instability and the approaching forcing, but think the main show will be in the evening hours into Saturday morning. This is when better forcing and the surface cold front arrives from the west. While the best forcing will remain over the Upper Mississippi Valley with a much stronger shortwave/upper low, weaker shortwave energy should be enough to continue or aid in new development of storms. Not expecting as widespread or intense of a complex as Thursday night, but as bulk shear increases, some organization could occur. However, any complex that forms will be fighting decreasing instability and a capping inversion as it heads east, so still think the overall severe weather threat remains low. But it will need to be monitored as exactly how all these features interact, along with their strengths and locations, is still somewhat undetermined. Most of the showers/storms should end by Saturday afternoon, but if the front slows a little, the activity could linger into the afternoon. Highs on Friday will be a little tricky do to the uncertainty on how much activity there will be during the day, and where the surface front will end up, but enough breaks in the clouds and a very warm airmass should allow temps to climb into the 80s, with some low 90s possible if the warm front remains over northern WI. There is a chance highs are several degrees too high if the boundary sags farther south than expected. This is especially the case over far northeast WI. Highs on Saturday will be cooler but still near or above normal. Sunday into early next week...northwest flow and another weak shortwave could touch off some showers or a storm on Sunday. A potentially stronger trough will swing across the Great Lakes on Monday. Just how far west this feature tracks will determine how high the shower/storm chances will be and how long the cool down lasts, as strong ridging will be building to our west. 850mb temp spreads are around 10C on Monday (9-19C). Model blend keeps things dry, and not a great signal from the ensembles, so will keep the forecast dry for now, but imagine PoPs will need to be added at some point. Won't make any changes to the temps either due to the uncertainty. && .AVIATION...for 18Z TAF Issuance Issued at 1245 PM CDT Tue Jun 8 2021 Dense fog was along the Lake Michigan shore as very warm and humid air flow over the cold water. The airports at Ephraim, Washington Island and Manitowoc could see IFR conditions if the fog makes it that far inland. The fog extends over nearly all of the lake. Outside of the foggy areas, VFR conditions were observed. Convective clouds were forming along the lake breezes produced by Green Bay, Lake Winnebago and Lake Michigan. Scattered thunderstorms are possible along those boundaries during the afternoon and evening hours. A weak cold front is expected to produce thunderstorms in far northern Wisconsin by early evening, which will move south and dissipate tonight. Wednesday should feature VFR conditions in most areas, with a chance of afternoon thunderstorms in central and northcentral Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Jun 8, 4:08 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CDT Tue Jun 8 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a small chance of thunderstorms this afternoon and evening, mainly away from Lake Michigan. The main hazard posed by the storms will be heavy downpours. Wind gusts to 40 mph are also possible. Fog may reduce the visibility along the Lake Michigan shoreline at times, possibly resulting in hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance of non-severe thunderstorms Wednesday afternoon. Isolated to scattered thunderstorms are expected Thursday afternoon and evening, especially across northern Wisconsin. Severe weather is unlikely, but stronger storms could produce gusty winds to 40 mph, small hail and locally heavy rainfall. Additional thunderstorms are possible Friday into Saturday morning. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected to be necessary today or tonight, but spotters are requested to report any rainfall totals over 1 inch or wind gusts over 30 mph. LMZ521-522-541>543-091100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Dense fog will pose a hazard at times to mariners on the waters of Lake Michigan. There is also a slight chance for thunderstorms this morning, mainly south of Kewaunee. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dense fog may continue to pose a hazard to boaters on Lake Michigan into Wednesday morning. There is a chance of isolated thunderstorms Wednesday through Saturday. Any storms which develop will pose a hazard to mariners. Skowronski/Bersch
In the hours before
Special weather statement, Jun 8, 1:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
117 PM CDT Tue Jun 8 2021
WIZ038-048-049-081900-
Calumet WI-Outagamie WI-Winnebago WI-
117 PM CDT Tue Jun 8 2021
...SPECIAL WEATHER STATEMENT...
At 114 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Kimberly to Stickbridge to Fond Du Lac. Movement
was west at 10 mph.
Very heavy rain and wind gusts to 30 mph will be possible with these
storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, Central
Lake Winnebago, Northern Lake Winnebago, Darboy and High Cliff State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake WInnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8864 4427 8860 4431 8819 4424 8819
4424 8818 4396 8822 4394 8824 4394 8840
4389 8840
TIME...MOT...LOC 1814Z 070DEG 10KT 4422 8827 4395 8830 4376 8844
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:17 PM CDT | Marine Dense Fog Advisory | GRB | 49 hr | |
| Jun 8, 4:57 PM CDT | Special Weather Statement | GRB | Florence | 48 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 31 min |
| Jun 8, 5:54 PM CDT | Special Weather Statement | GRB | Forest | 51 min |
| Jun 8, 5:57 PM CDT | Special Weather Statement | GRB | Florence | 63 min |
| Jun 8, 6:38 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| Jun 8, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oneida | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.